Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Cholesterol meds
An_249875 posted:
I'm taking Lipitor 20mg & Niaspan 1000 mg q.d. How serious would it be if I went to q.a.d.?
billh99 responded:
I don't know what qad is.

Did you mean qid - 4 times a day
or qod - every other day?

In any case that would be a change in dosage and you need to discuss this with your doctor.
imrichhere replied to billh99's response:
Sorry. Did mean every other day. Would this effect the efficacy of the meds?
billh99 replied to imrichhere's response:
Note, no medical professional responds in this forum.

You are reducing the dosing by 1/2. Most likely it will reduce the efficacy, but I have no idea by how much.

And I don't know why you want to do this.

If it is for cost Lipitor is now generic and about $15-20/month.

And you can get plain niacin (not the no-flush stuff) very, very cheaply. But it does have different dosing and can be have worse flushing.

If it is because of side effects I know that some doctors do prescribe statins every 2 or 3 days.

I really don't know about the Niaspan, but I suspect that is not practical to change dosing from daily.

You might ask you pharmacist about this and if you want to change then see your doctor.

Featuring Experts

There are no Expert stories for this community right now

Helpful Tips

Statin use is generally safe, and NOT associated with cancer and myopathy
This network meta-analysis study provides evidence on the comparative tolerability and harms of individual statins. Overall, statins as a ... More
Was this Helpful?
1 of 2 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.